Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 25, 2013, 5:59 AM CDT for 10 counties in Alabama. It took effect at Oct 25, 2013, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2013, 5:59 AM CDT (10:59 UTC)
- In effect from
- Oct 25, 2013, 1:00 PM CDT
- Expired
- Oct 25, 2013, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS84 KMOB 251059 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 559 AM CDT FRI OCT 25 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO KBDI VALUES ABOVE 500...LOW RELATIVE HUMIDITY AND 20 FOOT WINDS NEAR 10 MPH... .COOL AND DRY HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH SATURDAY THEN MOVE OFF TO THE EAST ON SUNDAY AND ALLOW FOR A SOUTHERLY FLOW TO ENSUE. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA THIS AFTERNOON WITH 20 FOOT WINDS NEAR 10 MPH AND KBDI VALUES ABOVE 500. A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA. WHILE RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON...20 FOOT WINDS ARE NOT EXPECTED TO MEET CRITERIA. WINDS WILL BE TOO LIGHT FOR A FIRE WEATHER WATCH ON SATURDAY. ALZ051>064-252300- /O.UPG.KMOB.FW.A.0011.131025T1800Z-131025T2300Z/ /O.NEW.KMOB.FW.W.0014.131025T1800Z-131025T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 559 AM CDT FRI OCT 25 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO KBDI VALUES ABOVE 500...LOW RELATIVE HUMIDITY AND 20 FOOT WINDS NEAR 10 MPH... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * RELATIVE HUMIDITY: MINIMUM NEAR 25 PERCENT. * WINDS: NORTH NEAR 10 MPH WITH HIGHER GUSTS. * KBDI: 500 TO 700. * IMPACTS: A DRY AIR MASS WILL RESULT IN POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 25, 3:48 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 25, 3:48 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
348 AM CDT FRI OCT 25 2013
.SHORT TERM (TODAY AND TONIGHT)...A STRONG SFC RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE CWFA THROUGH 12Z SAT. ANOTHER SFC COLD
FRONT MOVING SOUTH TOWARDS THE COAST THIS MORNING WILL SHIFT SOUTH
OVER THE NORTHERN AND CENTRAL GULF TODAY AND TONIGHT. THIS PATTERN
WILL CONTINUE TO GIVE WAY TO STRONG COLD AIR ADVECTION TO THE
CENTRAL GULF COAST REGION THROUGH TONIGHT RESULTING IN SUNNY SKIES
TODAY FOLLOWED BY CLEAR SKIES OVERNIGHT WITH SOME OF THE COLDEST
TEMPS OVERNIGHT SO FAR THIS FALL SEASON. WITH SFC DEWPTS RUNNING IN
THE UPPER 20S TO AROUND 30 FOR MOST INLAND AREAS OVERNIGHT COMBINED
WITH LOW TEMPS RANGING IN THE LOWER TO MIDDLE 30S SOME PATCHY FROST
WILL BE POSSIBLE OVER SOME OF THE NORMAL COOLER SPOTS OVER NORTHERN
AND CENTRAL PARTS OF THE CWFA. AT THIS TIME WIDESPREAD FROST IS NOT
EXPECTED FOR THE NEXT 24 HOURS. NORTHERLY WINDS RANGING FROM 10 TO
20 MPH EARLY TODAY OCCURRING MOSTLY AFTER SUNRISE WILL ALSO MAKE
CONDITIONS FEEL COOLER TODAY COMPARED TO YESTERDAY. FOR TONIGHT
WINDS DECOUPLE LATE THIS EVENING AND OVERNIGHT OVER MOST INLAND
AREAS RESULTING IN LOWS IN THE LOWER TO MIDDLE 30S FOR MOST AREAS
GENERALLY NORTH OF A LINE STRETCHING FROM LEAKESVILLE MS TO
CRESTVIEW FL. FOR HIGHS TODAY WILL USE A BLEND OF THE CURRENT MAV
AND COOLER MET GUIDANCE DUE TO THE TIMING OF THIS COLD ADVECTION
LATER THIS MORNING. 32/EE
FOR SATURDAY THROUGH SUNDAY NIGHT...A FAIRLY ZONAL FLOW EXISTS OVER
THE AREA THROUGH SATURDAY WITH A SHORTWAVE MOVING ACROSS THE REGION
ON SUNDAY. A DOME OF COOL AND DRY HIGH PRESSURE OVER THE AREA ON
SATURDAY BEGINS TO MOVE OFF TO THE EAST SUNDAY INTO SUNDAY NIGHT
ALLOWING FOR A LIGHT SOUTHERLY FLOW TO BEGIN. HIGHS ON SATURDAY
WILL BE A FEW TO SEVERAL DEGREES BELOW NORMAL WITH ANOTHER COOL NIGH
EXPECTED SATURDAY NIGHT WITH LOWS RANGING FROM THE UPPER THIRTIES TO
AROUND FORTY INLAND AND RANGING TO MID FORTIES CLOSER TO THE COAST.
TEMPERATURES RETURN TO MORE SEASONABLE VALUES FOR SUNDAY AND SUNDAY
NIGHT WITH DRY CONDITIONS CONTINUING. /29
.LONG TERM (MONDAY THROUGH THURSDAY)...UPPER RIDGING BUILDS OVER THE
AREA THROUGH WEDNESDAY AS A LONGWAVE TROF APPROACHES FROM THE
WESTERN PLAINS WHILE AN ONSHORE SURFACE FLOW PREVAILS OVER THE
FORECAST AREA. THERE IS UNCERTAINTY AS TO HOW QUICKLY THE LONGWAVE
TROF WILL EVENTUALLY MOVE OFF ACROSS THE PLAINS INTO THE EASTERN
STATES WHICH AFFECTS THE TIMING OF AN EXPECTED TRAILING COLD FRONT
MOVING INTO THE FORECAST AREA. FOR NOW WILL HAVE THE FRONT MOVING
INTO THE AREA ON THURSDAY WITH LOW CONFIDENCE FOR THIS AT THE
MOMENT. A DRY FORECAST CONTINUES THROUGH WEDNESDAY WITH SLIGHT
CHANCE TO LOW END CHANCE POPS BY THURSDAY. TEMPERATURES WILL BE
SEVERAL DEGREES ABOVE SEASONABLE VALUES THROUGH THURSDAY. /29
&&
.AVIATION (12Z ISSUANCE)...VFR CONDITIONS THROUGH 12Z SAT.
MAIN CONCERN WILL BE GUSTY NORTHERLY WINDS AT 10 TO 20 KNOTS EARLY
TODAY DIMINISHING TO AROUND 8 TO 12 KNOTS LATER IN THE AFTERNOON.
NORTHERLY WINDS ARE EXPECTED TO DECOUPLE NEAR THE SFC OVERNIGHT
RESULTING IN A LIGHT NORTHERLY FLOW OVERNIGHT AND EARLY SAT. 32/EE
&&
.MARINE...A STRONG OFFSHORE FLOW WILL CONTINUE TO DEVELOP OVER THE
MARINE AREA THROUGH MIDDAY TODAY AS ANOTHER COLD FRONT MOVES ACROSS
THE NORTHERN AND CENTRAL GULF EARLY THIS MORNING. SEAS UP TO 6 FEET
MAINLY WELL OFFSHORE WILL BE POSSIBLE WITH THE STRONG OFFSHORE
MOSTLY THROUGH MID AFTERNOON TODAY THEN SUBSIDE SLOWLY THROUGH SAT
MORNING. A LIGHT TO MODERATE NORTHEASTERLY FLOW WILL THEN PERSIST
THROUGH MIDDAY SUN SHIFTING EAST TO SOUTHEAST SUN AFTERNOON AND SUN
NIGHT FOLLOWED BY A MODERATE SOUTHEAST FLOW THROUGH MIDWEEK. A
STRONGER SOUTH TO SOUTHWEST FLOW DEVELOPS LATE WED THROUGH THE
REMAINDER OF THE WEEK AHEAD OF ANOTHER COLD FRONT APPROACHING FROM
THE NORTHWEST LATE IN THE WEEK. FOR NOW WILL CONTINUE WITH THE SMALL
CRAFT ADVISORIES ACROSS THE ENTIRE MARINE AREA THOUGH CONDITIONS
COULD BEGIN TO IMPROVE OVER THE INLAND WATERS BY MID TO LATE
MORNING. 32/EE
&&
.FIRE WEATHER...RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS
OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR A LONG DURATION THIS
AFTERNOON AND KBDI VALUES WILL BE ABOVE CRITICAL LEVELS AND AROUND
550. THERE IS UNCERTAINTY WHETHER OR NOT 20 FT WINDS WILL BE ABLE
TO MAINTAIN 10 MPH OR BETTER FOR FOUR OR MORE HOURS CONCURRENT WITH
RELATIVE HUMIDITIES OF 30 PERCENT OR LESS OVER SOUTHWEST AND SOUTH
CENTRAL ALABAMA BUT HAVE OPTED TO BE CAUTIOUS AND ISSUE A RED FLAG
WARNING FOR THIS PORTION. FOR THE NORTHWEST FLORIDA
PANHANDLE...RELATIVE HUMIDITIES WILL ALSO DROP BELOW CRITICAL LEVELS
FOR A LONG DURATION AND ERC VALUES WILL BE 28-31. HOWEVER...THE
POTENTIAL FOR 15 MPH 20 FT WINDS IS TOO LOW FOR A RED FLAG WARNING
IN THIS PORTION. WINDS WILL BE TOO LIGHT FOR A FIRE WEATHER WATCH
ON SATURDAY FOR THE ENTIRE AREA. RELATIVE HUMIDITIES WILL BE
SOMEWHAT HIGHER ON SUNDAY AND SUFFICIENT TO PRECLUDE A FIRE WEATHER
WATCH. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 40 71 46 77 / 00 00 05 05 10
PENSACOLA 70 44 71 48 76 / 00 00 05 05 05
DESTIN 69 48 70 51 75 / 00 00 00 05 05
EVERGREEN 64 34 68 37 77 / 00 00 05 05 05
WAYNESBORO 63 34 70 40 77 / 00 00 00 05 10
CAMDEN 63 34 67 39 76 / 00 00 00 05 05
CRESTVIEW 68 34 71 36 77 / 00 00 00 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 1 PM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...WILCOX...
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, Oct 25, 4:15 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 415 AM CDT FRI OCT 25 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 415 AM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PATCHY AREAS OF FROST ARE POSSIBLE OVERNIGHT AND EARLY SATURDAY MORNING MAINLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-261200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 415 AM CDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY OVER THE MARINE AREA THROUGH EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:15 PM CDT | Frost Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 17 hr |
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.